Homomorphisms from mapping class groups


Creative Commons License

Harvey W., Korkmaz M.

BULLETIN OF THE LONDON MATHEMATICAL SOCIETY, vol.37, pp.275-284, 2005 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 37
  • Publication Date: 2005
  • Doi Number: 10.1112/s0024609304003911
  • Title of Journal : BULLETIN OF THE LONDON MATHEMATICAL SOCIETY
  • Page Numbers: pp.275-284

Abstract

This paper concerns rigidity of the mapping class groups. It is shown that any homomorphism phi: Mod(g) -> Mod(h) between mapping class groups of closed orientable surfaces with distinct genera g > h is trivial if g >= 3, and has finite cyclic image for all g >= 1. Some implications are drawn for more general homomorphs of these groups.